Alert archive / Missouri / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS St. Louis, MO

January 15, 2009Adams County, Brown County, Pike County, Illinois; 7 counties in Missouri

NWS St. Louis, MO issued this wind chill advisory at Jan 15, 2009, 9:29 PM CST for Adams County, Brown County, Pike County, Illinois; 7 counties in Missouri. It took effect at Jan 16, 2009, 4:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 9:29 PM CST (03:29 UTC)
In effect from
Jan 16, 2009, 4:00 AM CST
Expired
Jan 16, 2009, 10:00 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 160329
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CST THU JAN 15 2009

ILZ095>097-MOZ018-019-026-027-034>036-161530-
/O.NEW.KLSX.WC.Y.0002.090116T1000Z-090116T1600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
929 PM CST THU JAN 15 2009

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CST FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL TO AROUND 10 BELOW ZERO BY
DAYBREAK. WHILE WINDS ARE EXPECTED TO BE LIGHT AND VARIABLE MOST
OF THE NIGHT...THEY WILL LIKELY TURN OUT OF THE SOUTH AND INCREASE
TO BETWEEN 5 AND 10 MPH EARLY ON FRIDAY MORNING. GIVEN THE VERY
COLD TEMPERATURES...EVEN A SLIGHT INCREASE INNSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

BRITT
2 follow-up statements
000 
WWUS43 KLSX 161003
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
403 AM CST FRI JAN 16 2009

ILZ095>097-MOZ018-019-026-027-034>036-161600-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-090116T1600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
403 AM CST FRI JAN 16 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

BITTERLY COLD TEMPERATURES OF 5 TO 10 DEGREES BELOW ZERO DURING
THE EARLY MORNING HOURS COMBINED WITH SOUTHERLY WINDS INCREASING
TO 5 TO 10 MPH...WILL PRODUCE DANGEROUS WIND CHILL VALUES OF 15 TO
20 BELOW ZERO. DURING THE LATER HALF OF THE MORNING...WIND CHILL
VALUES ARE EXPECTED TO RISE ABOVE ADVISORY LEVELS AS THE
TEMPERATURE WARMS INTO THE SINGLE DIGITS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

GLASS
000 
WWUS43 KLSX 161606
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST FRI JAN 16 2009

ILZ095>097-MOZ018-019-026-027-034>036-161715-
/O.EXP.KLSX.WC.Y.0002.000000T0000Z-090116T1600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
1006 AM CST FRI JAN 16 2009

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

WIND CHILLS WILL RANGE BETWEEN ZERO AND TEN BELOW THROUGH MUCH OF
THE DAY AS TEMPERATURES SLOWLY RISE INTO THE TEENS. SINCE THIS IS
ABOVE ADVISORY THRESHOLD THE WIND CHILL ADVISORY HAS BEEN ALLOWED
TO EXPIRE. 


$$

TES/ASK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 9:20 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 15, 9:20 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CST THU JAN 15 2009

.UPDATE...
/846 PM CST THU JAN 15 2009/
WILL BE ISSUING A WIND CHILL ADVISORY FOR COUNTIES IN NERN MO/W
CNTRL IL FOR LATE TONIGHT AND EARLY FRIDAY MORNING.

HIGH PRESSURE CENTERED OVER WESTERN IOWA AT 9 PM WILL TRACK
SOUTHEAST OVERNIGHT AND WILL BE CENTERED OVER SRN IL BY 12Z.  WINDS
WILL TURN OUT OF THE SOUTH AND INCREASE INTO THE 3 TO 7KT RANGE
OVER THE NORTHERN COUNTIES TOWARD DAYBREAK AT THE SAME TIME
TEMPERATURES WILL BE FALLING TO AROUND 10 BELOW ZERO. THIS SLIGHT
INCREASE IN WIND SPEED WILL PUSH WIND CHILLS DOWN INTO THE -15 TO
-20F RANGE FOR A SHORT TIME BEFORE TEMPERATURES RISE ENOUGH IN THE
WARM AIR ADVECTION TO GO BACK ABOVE CRITERIA. THESE DANGEROUS WIND
CHILLS WILL COINCIDE WITH THE MORNING COMMUTE.

OTHERWISE...HAVE LOWERED TEMPERATURES A COUPLE OF DEGREES OVER
CNTRL MO FOR LOWS TONIGHT WHERE WINDS HAVE ALREADY BECOME CALM AND
DEWPOINTS ARE AROUND -9F. ALSO HAVE GONE WITH JUST CLEAR SKIES THE
REST OF THE NIGHT OVER MOST OF THE CWA.

BRITT

&&

.DISCUSSION...
/230 PM CST THU JAN 15 2009/
1048MB ARCTIC SURFACE HIGH WILL MOVE ACROSS THE CWA TONIGHT WITH THE
EXPECTATION THAT EVERYONE WILL DROP BELOW ZERO. WIND WILL BECOME
NEARLY CALM THIS EVENING...THEREFORE WIND CHILL ADVISORY WILL NOT BE
EXTENDED PAST 01Z. HIGH LEVEL CLOUDS WILL STREAM SOUTHEAST FROM THE
PLAINS OVERNIGHT WHICH WILL LIKELY STUNT THE TEMPERATURE DROP TOWARD
DAYBREAK ACROSS THE NORTHWEST HALF OF THE CWA. EVEN WITH THIS
SAID...MOST LOCATIONS SHOULD SEE CLEAR SKIES FOR 6 TO 9 HOURS THIS
EVENING AND EARLY FRIDAY MORNING WHICH SHOULD BE PLENTY OF TIME FOR
THE MERCURY TO DROP BELOW ZERO.

CLOUD COVER WILL THICKEN AND LOWER ACROSS THE CWA ON FRIDAY AS WARM
ADVECTION ENSUES IN THE WAKE OF THE HIGH. TEMPERATURES WILL LIKELY
HAVE A SLOW RECOVERY ON FRIDAY THOUGH...GIVEN THE VERY COLD
START...INCREASING CLOUD COVER...AND 850MB TEMPERATURES ONLY WARMING
TO AROUND -10C BY 00Z. I WOULD THINK MOST LOCATIONS WILL STRUGGLE TO
BREAK 20 DEGREES.

LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION SATURDAY AND
SUNDAY...DRIVING A COLD FRONT SOUTH ACROSS THE AREA SATURDAY
AFTERNOON...AND A REINFORCING TROF/COLD FRONT LATE SATURDAY NIGHT
INTO SUNDAY MORNING. GFS IS MUCH MORE AGGRESSIVE WITH THIS
REINFORCEMENT WITH 850MB TEMPERATURES FALLING BELOW -10C ONCE AGAIN.

NORTHWEST FLOW DOMINATES THE EXTENDED WITH COLD FROPA EXPECTED ON
TUESDAY AND AGAIN ON THURSDAY. THE AIR MASS FOLLOWING THE TUESDAY
FRONT DOES NOT LOOK EXTREMELY COLD...BUT THURSDAYS FRONT APPEARS TO
PACK MORE OF A PUNCH BY NEXT WEEKS END. FORECAST REMAINS DRY THRU
NEXT SEVEN DAYS AS MOISTURE REMAINS LIMITED.

CVKING

&&

.AVIATION...
/546 PM CST THU JAN 15 2009/
FOR THE 00Z TAFS...
VFR CONDITIONS WILL PREVAIL OVER THE BI-STATE REGION THRU EARLY
FRIDAY MORNING. WINDS WILL BECOME LIGHT AND VARIABLE AS THE HIGH
MOVES OVERHEAD...THEN SOUTHERLY BETWEEN 12Z AND 15Z FRIDAY
MORNING. COULD SEE SOME LIGHT SNOW DEVELOP OVER CENTRAL MISSOURI
LATE FRIDAY MORNING/EARLY AFTERNOON AS WEST-SOUTHWEST FLOW ALOFT
STREAMS OVERHEAD. FORECAST SOUNDINGS ARE INDICATING THAT CIGS
COULD FALL TO BETWEEN 1500-2000FT IN CENTRAL MO ASSOCIATED WITH
THIS SNOW...BUT HAVE NOT MENTIONED CIGS THIS LOW IN IN THE
TERMINALS JUST YET. WOULD LIKE TO SEE ANOTHER RUN OF THE MODELS
FOR CONSISTENCY BEFORE I JUMP ON THAT.

CARNEY

&&

.CLIMATE...
RECORD LOWS FOR JANUARY 16TH...
ST. LOUIS... -14 (1977)
COLUMBIA... -15 (1977)
QUINCY... -20 (1977)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM 4 AM TO 10 AM CST FRIDAY FOR KNOX-LEWIS-
     MARION-MONROE-PIKE-RALLS-SHELBY.

IL...WIND CHILL ADVISORY FROM 4 AM TO 10 AM CST FRIDAY FOR ADAMS IL-
     BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jan 15, 3:06 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CST THU JAN 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
306 PM CST THU JAN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

BITTERLY COLD ARCTIC AIR WILL REMAIN OVER THE REGION TONIGHT. THE
COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS TO PRODUCE
WIND CHILL READINGS FROM ZERO TO 20 BELOW...WITH THE LOWEST
READINGS OVER NORTHEAST MISSOURI AND WEST CENTRAL AND CENTRAL
ILLINOIS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF ZERO TO 15 BELOW ARE EXPECTED FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

Nearby

Wind Chill Advisories in Missouri, 2009Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.